MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. CREO; CREO THREADED 6.5X40MM POLYAXIAL SCREW

GLOBUS MEDICAL, INC. CREO; CREO THREADED 6.5X40MM POLYAXIAL SCREW
Model Number 5119.1642
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being resubmitted for an incident that occurred earlier.The device was not available for evaluation.It was reported that two creo threaded 6.5x40mm polyaxial screws fractured in the s1 pedicles.Images returned show that the reported fracture occurred in both s1 screws about 1/3 of the screw length from the proximal side.The initial surgery was a posterior lateral fusion from l4-s1 and is reported to have occurred on (b)(6) 2022.The patient had an l5-s1 alif performed on (b)(6) 2023 with hedron ia because she refused posterior surgery.A follow up evaluation showed that one of the hedron ia locking screws backed out.This prompted the surgeon to replace the fractured s1 screws.These fractures are indicative of high forces or repetitive stresses being placed on the screws and a lack of fusion over time, however, it is unknown exactly how this failure may have occurred.Only images were returned, so the full scope of the patient's applicable anatomy and the wear shown on each screw is unknown.The surgical and post-operative conditions cannot be replicated.No determinations could be made as to the cause of the reported issue.
 
Event or Problem Description
It was reported that a revision was needed due to creo threaded screws that were found broken post operatively. .

Brand Name
CREO
Common Device Name
CREO THREADED 6.5X40MM POLYAXIAL SCREW
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key18810545
Report Number3004142400-2023-00197
Device Sequence Number3338262
Product Code MNH
UDI-Device Identifier00889095104127
UDI-Public00889095104127
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K124058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5119.1642
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2023
Initial Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown